Analysis & PDE

  • Anal. PDE
  • Volume 8, Number 7 (2015), 1707-1731.

Scaling limit for the kernel of the spectral projector and remainder estimates in the pointwise Weyl law

Yaiza Canzani and Boris Hanin

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/apde.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let (M,g) be a compact, smooth, Riemannian manifold. We obtain new off-diagonal estimates as λ for the remainder in the pointwise Weyl law for the kernel of the spectral projector of the Laplacian onto functions with frequency at most λ. A corollary is that, when rescaled around a non-self-focal point, the kernel of the spectral projector onto the frequency interval (λ,λ + 1] has a universal scaling limit as λ (depending only on the dimension of M). Our results also imply that, if M has no conjugate points, then immersions of M into Euclidean space by an orthonormal basis of eigenfunctions with frequencies in (λ,λ + 1] are embeddings for all λ sufficiently large.

Article information

Source
Anal. PDE, Volume 8, Number 7 (2015), 1707-1731.

Dates
Received: 3 February 2015
Revised: 2 June 2015
Accepted: 31 July 2015
First available in Project Euclid: 16 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.apde/1510843169

Digital Object Identifier
doi:10.2140/apde.2015.8.1707

Mathematical Reviews number (MathSciNet)
MR3399136

Zentralblatt MATH identifier
1327.35278

Subjects
Primary: 35P20: Asymptotic distribution of eigenvalues and eigenfunctions
Secondary: 58J40: Pseudodifferential and Fourier integral operators on manifolds [See also 35Sxx] 35L05: Wave equation

Keywords
spectral projector pointwise Weyl law off-diagonal estimates non-self-focal points

Citation

Canzani, Yaiza; Hanin, Boris. Scaling limit for the kernel of the spectral projector and remainder estimates in the pointwise Weyl law. Anal. PDE 8 (2015), no. 7, 1707--1731. doi:10.2140/apde.2015.8.1707. https://projecteuclid.org/euclid.apde/1510843169


Export citation

References

  • P. H. Bérard, “On the wave equation on a compact Riemannian manifold without conjugate points”, Math. Z. 155:3 (1977), 249–276.
  • P. Bérard, G. Besson, and S. Gallot, “Embedding Riemannian manifolds by their heat kernel”, Geom. Funct. Anal. 4:4 (1994), 373–398.
  • M. Berger, P. Gauduchon, and E. Mazet, Le spectre d'une variété riemannienne, Lecture Notes in Mathematics 194, Springer, Berlin, 1971.
  • Y. Colin de Verdière, “Spectre conjoint d'opérateurs pseudo-différentiels qui commutent, II: Le cas intégrable”, Math. Z. 171:1 (1980), 51–73.
  • J. J. Duistermaat and V. W. Guillemin, “The spectrum of positive elliptic operators and periodic bicharacteristics”, Invent. Math. 29:1 (1975), 39–79.
  • S. Helgason, Topics in harmonic analysis on homogeneous spaces, Progress in Mathematics 13, Birkhäuser, Boston, 1981.
  • L. H örmander, “The spectral function of an elliptic operator”, Acta Math. 121 (1968), 193–218.
  • L. H örmander, The analysis of linear partial differential operators, III: Pseudodifferential operators, Grundlehren der Math. Wissenschaften 274, Springer, Berlin, 1985.
  • L. H örmander, The analysis of linear partial differential operators, IV: Fourier integral operators, Grundlehren der Math. Wissenschaften 275, Springer, Berlin, 1985.
  • V. Ivriĭ, Precise spectral asymptotics for elliptic operators acting in fiberings over manifolds with boundary, Lecture Notes in Mathematics 1100, Springer, Berlin, 1984.
  • D. Jakobson and I. Polterovich, “Estimates from below for the spectral function and for the remainder in local Weyl's law”, Geom. Funct. Anal. 17:3 (2007), 806–838.
  • P. W. Jones, M. Maggioni, and R. Schul, “Manifold parametrizations by eigenfunctions of the Laplacian and heat kernels”, Proc. Natl. Acad. Sci. USA 105:6 (2008), 1803–1808.
  • H. Lapointe, I. Polterovich, and Y. Safarov, “Average growth of the spectral function on a Riemannian manifold”, Comm. Partial Differential Equations 34:4–6 (2009), 581–615.
  • A. Laptev, Y. Safarov, and D. Vassiliev, “On global representation of Lagrangian distributions and solutions of hyperbolic equations”, Comm. Pure Appl. Math. 47:11 (1994), 1411–1456.
  • L. Nicolaescu, “The blowup along the diagonal of the spectral function of the Laplacian”, preprint, 2012.
  • Y. N. Petridis and J. A. Toth, “The remainder in Weyl's law for Heisenberg manifolds”, J. Differential Geom. 60:3 (2002), 455–483.
  • E. Potash, “Euclidean embeddings and Riemannian Bergman metrics”, preprint, 2014. To appear in J. Geom. Anal.
  • B. Randol, “A Dirichlet series of eigenvalue type with applications to asymptotic estimates”, Bull. London Math. Soc. 13:4 (1981), 309–315.
  • Y. G. Safarov, “Asymptotics of a spectral function of a positive elliptic operator without a nontrapping condition”, Funktsional. Anal. i Prilozhen. 22:3 (1988), 53–65, 96. In Russian; translated in Funct. Anal. Appl. 22:3 (1988), 213–223.
  • Y. Safarov and D. Vassiliev, The asymptotic distribution of eigenvalues of partial differential operators, Translations of Mathematical Monographs 155, Amer. Math. Soc., Providence, RI, 1997.
  • P. Sarnak and I. Wigman, “Topologies of nodal sets of random band limited functions”, preprint, 2014.
  • M. Sodin, “Lectures on random nodal portraits”, lecture notes, St. Petersburg Summer School in Probability and Statistical Physics, 2012, hook http://www.math.tau.ac.il/~sodin/SPB-Lecture-Notes.pdf \posturlhook.
  • C. D. Sogge, Fourier integrals in classical analysis, Cambridge Tracts in Mathematics 105, Cambridge University Press, Cambridge, 1993.
  • C. D. Sogge and S. Zelditch, “Riemannian manifolds with maximal eigenfunction growth”, Duke Math. J. 114:3 (2002), 387–437.
  • C. Sogge and S. Zelditch, “Focal points and sup-norms of eigenfunctions”, preprint, 2013.
  • G. Szegő, Orthogonal polynomials, 4th ed., AMS Colloquium Publications 23, Amer. Math. Soc., Providence, RI, 1975.
  • B. Xu, “Asymptotic behavior of $L\sp 2$-normalized eigenfunctions of the Laplace–Beltrami operator on a closed Riemannian manifold”, pp. 99–117 in Harmonic analysis and its applications, edited by A. Miyachi et al., Yokohama Publ., Yokohama, 2006.
  • S. Zelditch, “Fine structure of Zoll spectra”, J. Funct. Anal. 143:2 (1997), 415–460.
  • S. Zelditch, “From random polynomials to symplectic geometry”, pp. 367–376 in XIII-th International Congress on Mathematical Physics (London, 2000), edited by A. Grigoryan et al., Int. Press, Boston, 2001.
  • S. Zelditch, “Local and global analysis of eigenfunctions on Riemannian manifolds”, pp. 545–658 in Handbook of geometric analysis, I, edited by L. Ji et al., Adv. Lect. Math. 7, International Press, 2008.
  • S. Zelditch, “Real and complex zeros of Riemannian random waves”, pp. 321–342 in Spectral analysis in geometry and number theory, edited by M. Kotani et al., Contemp. Math. 484, Amer. Math. Soc., Providence, RI, 2009.